Article Text

PDF
An abnormal D-dimer test result indicated that anticoagulant therapy should be continued

Statistics from Altmetric.com


 
 Q In patients with a first episode of venous thromboembolism (VTE) who had received vitamin K antagonists for ⩾3 months, does an abnormal D-dimer test result 30 days after discontinuation of anticoagulation therapy predict VTE recurrence?

Clinical impact ratings IM/Ambulatory care ★★★★★★★ Haematology ★★★★★★★

METHODS

Embedded ImageDesign:

randomised controlled trial (PROLONG study).

Embedded ImageAllocation:

concealed.*

Embedded ImageBlinding:

blinded (outcome assessors {and monitoring committee}).*

Embedded ImageFollow up period:

up to 18 months (mean 1.4 y).

Embedded ImageSetting:

30 clinical centres in Italy.

Embedded ImagePatients:

619 patients 18–85 years of age (mean age 63 y, 52% men) who had a first episode of symptomatic, unprovoked VTE, including proximal deep vein thrombosis of the lower limbs, pulmonary embolism, or both; had received a vitamin K antagonist (warfarin or acenocoumarol) for ⩾3 months with a target international normalised ratio (INR) of 2.5 (range 2.0–3.0); and had D-dimer testing 30 days after anticoagulation was discontinued. Exclusion criteria …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Other articles noted
    BMJ Publishing Group Ltd
  • Glossary
    BMJ Publishing Group Ltd